MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a: patient information was not provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section g4: it is unknown which device the patient was implanted with at the time of the event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient was stable and admitted to the emergency department.There was a red battery illuminated on the power module.Troubleshooting was performed.Multiple red outlets were used and self-tests were done on the module.The red battery did not clear.The nurse took the power module out of service and disconnected the battery to silence the alarm.The patient remained unaffected and was on a fully charged set of batteries and had backup batteries charging.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a red battery alarm occurring on the power module was not confirmed.The power module (serial number unknown) was not returned for analysis.Available information for this event indicates that the power module was taken out of service, and that the power module was retained.Questions regarding the event were asked multiple times and no responses were received.The root cause of the reported event was unable to be conclusively determined through this analysis.The serial number of the power module was not provided.The heartmate power module ifu rev.B instructs users to regularly inspect the power module, and to not use a power module that appears damaged.The heartmate power module instructions for use (ifu) rev.B, sections 4.0 ¿power module (pm) backup power¿ and 5.0 ¿power module (pm) alarm conditions¿) instructs users on how to handle red battery alarms that occur on the power module.A red battery alarm signifies that the internal backup battery has less than 5 minutes of runtime remaining.Users are instructed to immediately switch to a new power source.The heartmate power module ifu (section 11.0 ¿routine maintenance¿) instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.Routine maintenance also includes the unit¿s internal backup battery being replaced.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23820836
Report Number2916596-2025-07925
Device Sequence Number21356801
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown